News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Countering sexual side effects of Lexapro


 jdhthfrst - Mon Sep 24, 2007 9:12 am

Hello I am a healthy male of 48 yars old.
I started taking antidepressants just after starting chemo therapy for hep c in Jan 06.
The therapy lasted 48 weeks ending in 12\06.
I am now on a combo of wellbutrin 10mg and leaxapro20 mg. I suffer from no or very little penil sensation while having sex or masterbating causing delayed or no climax or ejacutlation.
I do not have erectile issues as of now.

How may I counter act this sympton.

Thank You
Joe Herrera
 Dr. Chan Lowe - Fri Sep 28, 2007 3:05 pm

User avatar Hi Joe,

I suspect your issues are related to the Lexapro, an antidepressant in the category of selective serotinin reuptake inhibitors (SSRI's). SSRI's are well know to cause these side effects.

It can be difficult to treat these effects while on the medicine. All the SSRI's can cause these symptoms but you may want to talk with your doctor about trying a different SSRI. You may be able to find one with less of this effect on you.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here